Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Oct 11, 2020, 2:51 AM CDT for 7 counties in Oklahoma. It took effect at Oct 11, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 2:51 AM CDT (07:51 UTC)
- In effect from
- Oct 11, 2020, 1:00 PM CDT
- Expired
- Oct 11, 2020, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Roger Mills County, OK, Woodward County, OK
The radar
The Altus AFB radar (KFDR), 163 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3863 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783 WWUS84 KOUN 110751 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 251 AM CDT Sun Oct 11 2020 OKZ004-009-010-014-021-033-034-120100- /O.NEW.KOUN.FW.W.0008.201011T1800Z-201012T0100Z/ Harper-Ellis-Woodward-Roger Mills-Beckham-Harmon-Greer- 251 AM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR critical fire weather conditions FOR far western OKlahoma... The National Weather Service in Norman has issued a Red Flag Warning for critical fire weather conditions in western Oklahoma, * TIMING...1 PM through 8 pm. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...In the 90s. * IMPACTS...Fires that start will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 11, 2:43 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 11, 2:43 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
243 AM CDT Sun Oct 11 2020
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and tonight)
Issued at 242 AM CDT Sun Oct 11 2020
South winds will increase quickly this morning as pressure falls
occur across the high Plains. Across western Oklahoma a dryline will
move into the area with deeper mixing and even stronger winds. This
will combine with abnormally hot temperatures resulting in near
critical fire weather conditions across far western Oklahoma this
afternoon. Will issue a Red Flag Warning for this area.
As the upper trough makes its way east across the northern and
central Plains tonight, a strong cold front will drop south through
the area. Strong, gusty north winds will accompany the front along
with a drier, cooler airmass.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 242 AM CDT Sun Oct 11 2020
Monday will see temperatures back closer to seasonal norms with most
areas in the 70s. However, this cooler airmass will be quickly
pushed east with south winds returning along with the warmer
temperatures. By Wednesday upper 80s and 90s will return ahead of
another storm system and associated cold front. This front will move
through the area Wednesday night with another round of strong, gusty
north/northeast winds, but little in the way of precip. This will
elevate fire weather concerns again on Thursday, even with cooler
air overspreading the area.
Models continue to show yet another front by late next weekend, but
there remains some disagreement with regards to precip chances with
this one.
&&
.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Sat Oct 10 2020
Isolated low ceilings and restricted visibility toward sunrise not
out of the question, especially across central and northern
Oklahoma, though guidance is less supportive than yesterday. TAFs
will reflect decreased visibility in fog after 10Z, otherwise,
generally clear-scattered with unrestricted visibility expected
across area TAF sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 89 58 76 50 / 0 0 0 0
Hobart OK 92 57 77 50 / 0 0 0 0
Wichita Falls TX 96 59 79 49 / 0 0 0 0
Gage OK 96 48 77 50 / 0 0 0 0
Ponca City OK 89 55 76 49 / 0 0 0 0
Durant OK 92 64 80 51 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 1 PM this afternoon to 9 PM CDT this
evening for OKZ004-009-010-014-021-033-034.
TX...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...16Hazardous weather outlook, Oct 10, 12:28 PM CDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1228 PM CDT Sat Oct 10 2020 OKZ004>048-050>052-TXZ083>090-111730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1228 PM CDT Sat Oct 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through friday... .Fire Weather... Hot temperatures, low afternoon humidity, and gusty south to southwest winds will likely lead to near-critical fire weather conditions Sunday afternoon across parts of western Oklahoma and western north Texas. Elevated fire weather conditions will also be possible across parts of western Oklahoma and western north Texas Wednesday and Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 1:29 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 21 more | 15 hr |
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.